The Cauchy problem for generalized fractional Camassa–Holm equation in Besov space


Consideration in this paper is the generalized fractional Camassa–Holm equation. The local well-posedness is established in Besov space \(B^{s_0}_{2,1}\) with \(s_0=2\nu -\frac{1}{2}\) for \(\nu >\frac{3}{2} \) and \(s_0=\frac{5}{2}\) for \(1<\nu \le \frac{3}{2} \). Then, with a given analytic initial data, the analyticity of the solutions in both variables, globally in space and locally in time, is established. Finally, a blow-up criterion is presented.

This is a preview of subscription content, access via your institution.


  1. 1.

    Alber, M.S., Camassa, R., Holm, D., Marsden, J.E.: The geometry of peaked solitons and billiard solutions of a class of integrable PDE’s. Lett. Math. Phys. 32, 137–151 (1994)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bahouri, H., Chemin, J.Y., Danchin, R.: Fourier Analysis and Nonlinear Partial Differential Equations. Grundlehren der Mathematischen Wissenschaften, vol. 343. Springer, Berlin (2011)

    Google Scholar 

  3. 3.

    Brandolese, L.: Local-in-space criteria for blowup in shallow water and dispersive rod equations. Commun. Math. Phys. 330, 401–414 (2014)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Brandolese, L., Cortez, M.F.: Blowup issues for a class of nonlinear dispersive wave equations. J. Differ. Equ. 256, 3981–3998 (2014)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Camassa, R., Holm, D.: An integrable shallow water equation with peaked solitons. Phys. Rev. Lett. 71, 1661–1664 (1993)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Chemin, J.Y.: Localization in Fourier space and Navier–Stokes system. In: Phase Space Analysis of Partial Differential Equations, Proceedings 2004, CRM Series, Pisa, pp. 53–136

  7. 7.

    Chemin, J.Y.: Perfect Incompressible Fluids. Oxford Lecture Series in Mathematics and Its Applications, vol. 14. The Clarendon Press, Oxford University Press, New York (1998)

    Google Scholar 

  8. 8.

    Constantin, A.: Nonliear Water Waves with Applications to Wave-Current. CBMS-NSF Conference Series in Applied Mathematics Interactions and Tsunamis, vol. 81. SIAM, Philadelphia (2011)

    Google Scholar 

  9. 9.

    Constantin, A.: Existence of permanent and breaking waves for a shallow water equation: a geometric approach. Ann. Inst. Fourier 50, 321–362 (2000)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Constantin, A., Escher, J.: Analyticity of periodic traveling free surface water waves with vorticity. Ann. Math. 173, 559–568 (2011)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Constantin, A., Escher, J.: On the blow-up rate and the blow-up set of breaking waves for a shallow equation. Math. Z. 233, 75–91 (2000)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Constantin, A., Escher, J.: Wave breaking for nonlinear nonlocal shallow water equations. Acta Math. 181, 229–243 (1998)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Constantin, A., Escher, J.: Global existence and blow-up for a shallow water equation. Ann. Scuola Norm. Sup. Pisa 26, 303–328 (1988)

    MathSciNet  MATH  Google Scholar 

  14. 14.

    Constantin, A., Lannes, D.: The hydrodynamical relavance of the Camassa–Holm and Degasperis–Procesi equations. Arch. Rational Mech. Anal. 192, 165–186 (2009)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Danchin, R.: A few remarks on the Camassa–Holm equation. Differ. Integr. Equ. 14, 953–988 (2001)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Danchin, R.: A note on well-posedness for Camassa–Holm equation. J. Differ. Equ. 192, 429–444 (2003)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Danchin, R.: Fourier analysis method for PDEs. Lecture Notes, vol. 14 (2005)

  18. 18.

    Erbay, H.A., Erbay, S., Erkip, A.: Derivation of the Camassa–Holm equations for elastic waves. Phys. Lett. A 379, 956–961 (2015)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Erbay, H.A., Erbay, S., Erkip, A.: Derivation of generalized Camassa–Holm equations from Boussinesq-type equations. J. Nonlinear Math. Phys. 23, 314–322 (2016)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Fisher, M., Schiff, J.: The Camassa Holm equation: conserved quantities and the initial value problem. Phys. Lett. A 259, 371–376 (1999)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Fan, L.L., Gao, H.J.: Local well-posedness and persistence properties for the variable depth KDV general equations in Besov space \(B^{3/2}_{2,1}\). Differ. Integr. Equ. 29, 241–268 (2016)

    Google Scholar 

  22. 22.

    Fan, L.L., Yan, W.: The Cauchy problem for shallow water waves of large amplitude in Besov space. J. Differ. Equ. 267, 1705–1730 (2019)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Fan, L.L., Gao, H.J. , Wang, J.F., Yan, W.: The Cauchy problem for fractional Camassa–Holm equation in Besov space. arXiv:2006.03513

  24. 24.

    Fuchssteiner, B., Fokas, A.S.: Symplectic structures, their Bäklund transformation and hereditary symmetries. Physica D 4, 47–66 (1981)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Fu, Y., Gu, G., Liu, Y., Qu, C.: On the Cauchy problem for the integrable Camassa–Holm type equation with cubic nonlinearity. J. Differ. Equ. 255, 1905–1938 (2013)

    Article  Google Scholar 

  26. 26.

    Guo, Z., Liu, X., Molinet, L., Yin, Z.: Ill-posedness of the Camassa–Holm and related equations in the critical space. J. Differ. Equ. 266, 1698–1707 (2019)

    MathSciNet  Article  Google Scholar 

  27. 27.

    Gan, Z., He, Y., Meng, L.: Large time behavior and convergence for the Camassa–Holm equations with fractional Laplacian viscosity. Calc. Var. (2018).

    Article  MATH  Google Scholar 

  28. 28.

    Gui, G., Liu, Y.: Global well-posedness and blow-up of solutions for the Camassa–Holm equations with fractional dissipation. Math. Z. 281, 993–1020 (2015)

    MathSciNet  Article  Google Scholar 

  29. 29.

    Himonas, A., Misiolek, G.: Analyticity of the Cauchy problem for an integrable evolution equation. Math. Ann. 327, 575–584 (2003)

    MathSciNet  Article  Google Scholar 

  30. 30.

    Himonas, A., Misiolek, G., Ponce, G., Zhou, Y.: Persistence properties and unique continuation of solutions of the Camassa–Holm equation. Commun. Math. Phys. 271, 511–522 (2007)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Holmes, J., Thompson, R.C.: Well-posedness and continuity properties of the Fornberg–Whitham equation in Besov spaces. J. Differ. Equ. 263, 4355–4381 (2017)

    MathSciNet  Article  Google Scholar 

  32. 32.

    Johnson, M.A.: Stability of small periodic waves in fractional KdV type equations. SIAM J. Math. Anal. 45, 3168–3193 (2013)

    MathSciNet  Article  Google Scholar 

  33. 33.

    Johnson, R.S.: Camassa–Holm, Korteweg–de Vries and related models for water waves. J. Fluid Mech. 4, 63–82 (2002)

    MathSciNet  Article  Google Scholar 

  34. 34.

    Kato, T.: Quasi-linear equations of evolution, with applications to partical differential equations spectral theory and differential equation. Lect. Notes Math. 448, 25–70 (1975)

    Article  Google Scholar 

  35. 35.

    Mutlubas, N.D.: On the Cauchy problem for the fractional Camassa–Holm equation. Monatsh. Math. 190, 755–768 (2019)

    MathSciNet  Article  Google Scholar 

  36. 36.

    Mi, Y., Liu, Y., Huang, D., Guo, B.: Qualitative analysis for the new shallow-water model with cubic nonlinearity. J. Differ. Equ. 269, 5228–5279 (2020)

    MathSciNet  Article  Google Scholar 

  37. 37.

    Ni, L., Zhou, Y.: Well-posedness and persistence properties for the Novikov equation. J. Differ. Equ. 250, 3002–3021 (2011)

    MathSciNet  Article  Google Scholar 

  38. 38.

    Pava, J.A.: Stability properties of solitary waves for fractional KdV and BBM equations. Nonlinearity 31, 920–956 (2018)

    MathSciNet  Article  Google Scholar 

  39. 39.

    Yan, W., Li, Y., Zhang, Y.: The Cauchy problem for the generalized Camassa–Holm equation in Besov space. J. Differ. Equ. 256, 2876–2901 (2014)

    MathSciNet  Article  Google Scholar 

Download references


The work of Gao is partially supported by the NSFC Grant No. 11531006, and the Jiangsu Center for Collaborative Innovation in Geographical Information Resource and Applications.

Author information



Corresponding author

Correspondence to Hongjun Gao.

Ethics declarations

Conflict of interest

On behalf of all authors, the corresponding author states that there is no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Adrian Constantin.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Mao, L., Gao, H. The Cauchy problem for generalized fractional Camassa–Holm equation in Besov space. Monatsh Math (2021).

Download citation


  • Besov spaces
  • Generalized fractional Camassa–Holm equation
  • Local well-posedness
  • Analyticity
  • Blow-up criterion

Mathematics Subject Classification

  • 35Q53
  • 35B30
  • 35G25